MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated that as the surgeon attempted to implant a 13.2mm micl13.2 diopter -9.5 implantable collamer lens into the patient's eye, the lens tore.Reportedly, the doctor noticed the tear as it occurred while he was pulling it through the injection cartridge.It was not implanted, and it did not touch the patient's eye.The surgeon then implanted a lens of the same size, model, and diopter.This occurred on (b)(6) 2017.
 
Additional Manufacturer Narrative
Additional information: work order search: no similar complaint type events were reported for units within the same lot.Corrected data: device evaluation: should have been recorded on supplemental #1.The delivery system was returned in a device tray.There was clear surgical residue/debris on product.Visual inspection found no visible damage to the device, lens having foreign material on device (white residue on cartridge), and lens stuck in cartridge.Claim #: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: the lens was returned stuck in cartridge.Visual inspection found the lens returned in cartridge.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6899554
Report Number2023826-2017-01514
Device Sequence Number16362046
Product Code MTA
UDI-Device Identifier00841542103282
UDI-Public00841542103282
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/28/2019
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/31/2017
Supplement Date Received by Manufacturer10/10/2017
11/09/2017
Initial Report FDA Received Date09/27/2017
Supplement Report FDA Received Date10/25/2017
11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR